Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 50, NWS Wakefield, VA

June 3, 2008Chesterfield County, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 3, 2008, 8:25 PM EDT for Chesterfield County, Virginia. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 8:25 PM EDT (00:25 UTC)
Expired
Jun 3, 2008, 9:00 PM EDT
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Chesterfield County, VA

The radar

The Norfolk radar (KAKQ), 68 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:40 PM EDTFUNNEL CLOUD5 S Midlothian, VALAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR ASHBROOK PARKWAY MOVING TOWARDS WOODLAKE SUBDIVISION. MULTIPLE TREES REPORTED DOWN IN WOODLAKE SUBDIVISION. TREES ALSO REPORTED DOWN AT HULL STREET POLICE STATION.
Jun 3, 8:40 PM EDTTORNADO5 S Midlothian, VATREES SNAPPED OFF NEAR THE HULL STREET POLICE STATION, AND TREES DOWN IN THE WOODLAKE SUBDIVISION. RATED AS AN EF-0. PATH WIDTH OF 20 YARDS AND A PATH LENGTH OF ONE QUARTER MILE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
2.7
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 040025
TORAKQ
VAC041-040100-
/O.NEW.KAKQ.TO.W.0050.080604T0025Z-080604T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
825 PM EDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...

* UNTIL 900 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MOSELEY...
  MOVING EAST AT 29 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES SOUTH OF BELLWOOD BY 855 PM EDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3744 7743 3724 7748 3736 7782 3746 7779
TIME...MOT...LOC 0025Z 288DEG 25KT 3739 7773

$$

WAMSLEY
4 follow-up statements
000 
WWUS51 KAKQ 040033
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
833 PM EDT TUE JUN 3 2008

VAC041-040100-
/O.CON.KAKQ.TO.W.0050.000000T0000Z-080604T0100Z/
CHESTERFIELD VA-
833 PM EDT TUE JUN 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
CHESTERFIELD COUNTY...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
BEACH...OR NEAR MOSELEY...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  BEACH BY 840 PM EDT...
  POCAHONTAS STATE PARK BY 845 PM EDT...
  CHESTERFIELD BY 850 PM EDT...
  CENTRALIA AND DREWRYS BLUFF BY 855 PM EDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3745 7770 3744 7743 3735 7745 3734 7746
      3732 7746 3724 7748 3737 7773
TIME...MOT...LOC 0033Z 280DEG 26KT 3740 7764

$$

WAMSLEY
000 
WWUS51 KAKQ 040043
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
843 PM EDT TUE JUN 3 2008

VAC041-040100-
/O.CON.KAKQ.TO.W.0050.000000T0000Z-080604T0100Z/
CHESTERFIELD VA-
843 PM EDT TUE JUN 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
CHESTERFIELD COUNTY...

AT 838 PM EDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR POCAHONTAS STATE PARK...OR 8 MILES SOUTH OF BON AIR...MOVING
EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  CHESTERFIELD BY 850 PM EDT...
  CENTRALIA AND DREWRYS BLUFF BY 855 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3745 7760 3744 7743 3739 7745 3735 7745
      3734 7746 3732 7746 3724 7748 3738 7764
TIME...MOT...LOC 0043Z 279DEG 26KT 3739 7755

$$

WAMSLEY
000 
WWUS51 KAKQ 040045
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
844 PM EDT TUE JUN 3 2008

VAC041-040100-
/O.CON.KAKQ.TO.W.0050.000000T0000Z-080604T0100Z/
CHESTERFIELD VA-
844 PM EDT TUE JUN 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
CHESTERFIELD COUNTY...

AT 844 PM EDT...A TORNADO WAS NOT REPORTED. THIS TORNADO WAS LOCATED 
NEAR POCAHONTAS STATE PARK...OR 7 MILES NORTHWEST OF 
CHESTER...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  CHESTERFIELD BY 850 PM EDT...
  CENTRALIA AND DREWRYS BLUFF BY 855 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3745 7760 3744 7743 3739 7745 3735 7745
      3734 7746 3732 7746 3724 7748 3738 7764
TIME...MOT...LOC 0044Z 279DEG 26KT 3739 7754

$$

WAMSLEY
000 
WWUS51 KAKQ 040059
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
859 PM EDT TUE JUN 3 2008

VAC041-040109-
/O.EXP.KAKQ.TO.W.0050.000000T0000Z-080604T0100Z/
CHESTERFIELD VA-
859 PM EDT TUE JUN 3 2008

...THE TORNADO WARNING FOR CENTRAL CHESTERFIELD COUNTY WILL EXPIRE AT
900 PM EDT...

TREES HAVE BEEN REPORTED KNOCKED DOWN IN THE WOODLAKE SUBDIVISION. 

LAT...LON 3745 7760 3744 7743 3739 7745 3735 7745
      3734 7746 3732 7746 3724 7748 3738 7764
TIME...MOT...LOC 0059Z 279DEG 26KT 3735 7741

$$

WAMSLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:15 PM EDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 3, 3:15 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT TUE JUN 3 2008

.SYNOPSIS...
HIGH PRESSURE WILL MOVE FARTHER OFF THE MID ATLANTIC COAST
TONIGHT...WHILE A FRONTAL BOUNDARY APPROACHES AND THEN STALLS OUT
TO OUR NORTH WEDNESDAY THROUGH THURSDAY. THE FRONT WILL MOVE BACK
TO THE NORTH BY FRIDAY...WITH HIGH PRESSURE RETURNING FOR THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE FIRST ROUND OF SHRAS AND TSTMS MOVED ACROSS THE NW HALF OF
OUR AREA EARLIER TODAY AS A WEAK TROUGH MOVED THRU. THIS ACTIVITY
HAS NOW DIMINISHED AND MOVED OUT OF OUR CWA THIS AFTERNOON.
HOWEVER...REGIONAL RADAR SHOWS A LARGE AREA OF SHRAS AND TSTMS
DIVING DOWN ACROSS ERN KY AND WV IN ASSOCIATION WITH A WARM FRONT-
LIKE FEATURE...WITH ANOTHER AREA OF PRECIP/CONVECTION FARTHER TO
THE NW ACROSS IL AND IN ASSOCIATION WITH A SLOW MOVING COLD FRONT.
SOME NEW ACTIVITY HAS ALSO DEVELOPED TO OUR W OVER THE WESTERN VA
PIEDMONT OUT AHEAD OF THE MAIN AREA OF CONVECTION.

HAVE A CHANCE OF SHRAS /TSTMS THIS EVENING ACROSS THE NW HALF OF
THE CWA AS THE WARM FRONT/TROUGH MOVES CLOSER...WITH A SLIGHT
CHANCE OVER THE SE HALF. MOSTLY CLOUDY CONDITIONS TONIGHT AND A SW
FLOW WILL RESULT IN A MILD AND HUMID NIGHT...GENERALLY MID 60S FOR
MIN TEMPS...EXCEPT UPR 60S OVER NE NC/SE VA.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
THE WARM FRONT/TROUGH WILL MOVE THRU THE MID ATLANTIC ON WED...WHILE
THE E/W COLD FRONT WILL EVENTUALLY STALL OUT JUST TO OUR N. MODEL
CONVECTIVE PARAMETERS ARE FAVORABLE FOR TSTM DEVELOPMENT...WITH
NAM AND GFS BUFR SOUNDINGS INDICATING 2000-3000 J/KG OF CAPE AND
LIS OF -4C TO -6C BY WED AFTERNOON. A 40-50 KT LLVL JET WILL
ALSO MOVE THRU THE MID ATLANTIC EARLY WED. MOISTURE WILL INCREASE
WITH DEWPOINTS CLIMBING INTO THE UPR 60S/NEAR 70 DURING THE DAY.
SPC HAS INCLUDED ALL OF OUR VA AND MD COUNTIES IN A SLIGHT RISK
FOR SEVERE TSTMS FROM 12Z WED THRU 12Z THU. THE MAIN THREATS (IF
ANY SEVERE TSTMS DO DEVELOP) WOULD BE LARGE HAIL AND DAMAGING WINDS
WITH AN ISOLATED TORNADO POSSIBLE. WILL HIGHLIGHT THESE POTENTIAL
RISKS IN THE HWO.

BREEZY SW FLOW WILL ALLOW MAX TEMPS TO WARM TO NEAR 90/LWR 90S
ACRS MOST OF THE CWA...EXCEPT MID 80S AT THE ERN SHORE WITH FETCH
COMING ACROSS THE CHES BAY AND WHERE CLOUD COVERAGE WILL BE THE
HIGHEST. MIN TEMPS WED NIGHT IN THE UPR 60S/LWR 70S.

THE WARM FRONT WILL MOVE OUT LATER WED WHILE THE COLD FRONT/BOUNDARY
STALLS OUT AND LINGERS JUST TO OUR N. ANOTHER WEAK TROUGH MOVES OFF
THE APPALACHIANS ON THU SO KEPT A SLIGHT CHANCE OF SHRAS/DAYTIME
TSTMS. THE BOUNDARY IS EXPECTED TO SINK TO THE SW (AS A BACKDOOR
COLD FRONT) WITH WINDS BECOMING ONSHORE OVER THE ERN SHORE. THIS
WILL LIMIT MAX TEMPS THERE ON THU...WITH ONLY LWR 80S EXPECTED.
ELSEWHERE...A HOT AND HUMID SOUTHERLY FLOW WILL ALLOW MAX TEMPS TO
EASILY CLIMB INTO THE MID 90S AWAY FROM THE COAST. ANOTHER MILD
AND JUICY NIGHT THU NIGHT...LOW TEMPS STILL IN THE UPR 60S/LWR 70S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
ALL MODELS AGREE IN LIFTING THE BACKDOOR COLD FRONT NORTH OF THE AREA
ON FRIDAY. AFTER FRIDAY ALL MODELS BUILD THE RIDGE OVER THE CWA.
THIS WILL ALLOW PLENTY OF SUNSHINE BUT ALSO A SLIGHT CHANCE OF THE
AFTERNOON OR EVENING THUNDERSTORM. ALSO TEMPS WILL BE ABOVE NORMAL
BY SUNDAY AND CONTINUE THROUGH THE PERIOD WITH HIGHS IN THE 90S MOST
AREAS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SCT CONVECTION ACROSS CNTRL VA CONTS THRU AFTRN HRS WITH FIRST
LINE CRNTLY MOVG NE OF RIC. SO I HAVE CARRIED VCSH WITH A CB IN
RIC FOR FOR REST OF AFTRN MAINLY DUE TO ANY ADDNTL TSTRMS THAT
MAY DVLP DRNG MAX HTNG. ELSEWHERE...NOTHING BUT SCT CU AND BKN CI
FOR REST OF AFTRN HRS AS STABLE AIRMASS ALONG THE COAST HELPS TO
DSPT ANY CONVECTION THAT MOVES E.

ATTENTION THEN TURNS TO CONVECTIVE COMPLEX MOVG INTO W VA MTS.
MODELS NOT SHOWING MUCH OF THIS AFFECTING AKQ TAF SITES...BUT AM
LITTLE LEARY THAT SOME ACTIVITY MAY MAKE IT AS FAR E AS RIC. FOR
NOW...TRENDED TOWARD A BKN AC DECK AT RIC AS THIS COMPLEX MOVES E.

XPCT SW WINDS TO INCRS AND BECOME GUSTY BY END OF FCST PRD WED.
NEXT CHANCE FOR REDUCED CIGS/VSBYS (DUE TO SHRAS/TSRAS) COMES BY
LTR WED INTO ERY FRI IN ASSOCIATION W/ A FRONTAL BOUNDARY PROGGED
TO STALL OUT OVER OR JUST TO THE NORTH OF KSBY. HIGH PRES BUILDS
OVR THE REGION BY THE WEEKEND...ALLOWING FOR CLEARING OVER THE RGN.

&&

.MARINE...
LOCAL HI RES WRF DOES SHOW THE WINDS PICKING UP OVER THE BAY LATE
THIS AFTERNOON AND TONIGHT WITH SCA CRITERIA MET. WINDS WILL COME
DOWN SLOWLY ON WEDNESDAY. MODELS SHOW BACKDOOR FRONT COMING DOWN
THURSDAY AND MOVING ACROSS THE WATERS BY LATE IN THE DAY. THIS WILL
TURN THE WINDS TO THE E. MODELS AGREE AGAIN IN LIFTING THIS BACK TO
THE N ON FRIDAY WITH WINDS BECOMING S AFTER THE FRONT LIFTS NORTH.
WINDS WILL REMAIN 10 TO 15 KTS DURING THIS TIME. WINDS SHOULD REMAIN
10 TO 15 KTS THROUGH THE REMAINDER OF THE PERIOD AS A BERMUDA HIGH
BUILDS WEST OVER THE AREA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ630>632.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT
     WEDNESDAY FOR ANZ650-652-654-656.

&&

SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL
LONG TERM...JAB
AVIATION...MPR
MARINE...JAB
Hazardous weather outlook, Jun 3, 5:30 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT TUE JUN 3 2008

ANZ633-658-NCZ012>017-030>032-042130-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
530 PM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...COASTAL NORTHEAST NORTH CAROLINA AND
INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-042130-
OUTER BANKS CURRITUCK-
530 PM EDT TUE JUN 3 2008

...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-VAZ048-049-060>097-042130-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-
530 PM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY
AFTERNOON. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING
WINDS BEING THE MAIN THREAT. ISOLATED TORNADOES MAY ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

MDZ025-VAZ098>100-042130-
MARYLAND BEACHES-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
530 PM EDT TUE JUN 3 2008

...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF
VIRGINIA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY
AFTERNOON. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING
WINDS BEING THE MAIN THREAT. ISOLATED TORNADOES MAY ALSO BE
POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

ANZ630>632-042130-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
530 PM EDT TUE JUN 3 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-042130-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
530 PM EDT TUE JUN 3 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 3, 5:10 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 PM EDT TUE JUN 3 2008

VAZ061-062-069-032215-
CUMBERLAND VA-GOOCHLAND VA-POWHATAN VA-
510 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORM MOVING EAST OVER NORTHERN CUMBERLAND COUNTY...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CARTERSVILLE...MOVING EAST
AT 23 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TAMWORTH AT 515 PM
EDT...TRENHOLM AT 520 PM EDT...WEST VIEW AT 525 PM EDT...PROVOST AT
530 PM EDT...JEFFERSON AT 540 PM EDT...MAIDENS AT 545 PM EDT.

WIND GUSTS TO 35 MPH...SMALL HAIL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND STORMS. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY RAINFALL AND
REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE SHOWERS AND STORMS.

WAMSLEY
Special weather statement, Jun 3, 5:43 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT TUE JUN 3 2008

VAZ062-069>071-032245-
CHESTERFIELD VA-GOOCHLAND VA-HENRICO VA-POWHATAN VA-
543 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORM MOVING EASTWARD OVER NORTHERN POWHATAN...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF POWHATAN...OR ABOUT 6 MILES
SOUTHEAST OF CARTERSVILLE...MOVING EAST AT 22 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR JEFFERSON AT 550 PM EDT...FINE CREEK MILLS
AT 600 PM EDT...CROZIER AT 605 PM EDT...SABOT AT 610 PM EDT...MANAKIN
AT 620 PM EDT...TUCKAHOE AT 635 PM EDT.

WIND GUSTS TO 40 MPH...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND STORMS. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY RAINFALL AND
REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE SHOWERS AND STORMS.

WAMSLEY
Special weather statement, Jun 3, 6:00 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT TUE JUN 3 2008

VAZ062-069>071-032300-
CHESTERFIELD VA-GOOCHLAND VA-HENRICO VA-POWHATAN VA-
600 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORM MOVING EASTWARD ALONG GOOCHLAND AND POWHATAN
BORDER...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOOCHLAND...MOVING EAST AT 23 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR CROZIER AT 605 PM EDT...SABOT AT
610 PM EDT...MANAKIN AT 615 PM EDT...CENTERVILLE AT 620 PM EDT...
SHORT PUMP AT 630 PM EDT...TUCKAHOE AT 635 PM EDT.

WIND GUSTS TO 50 MPH...HAIL TO DIME SIZE AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY
RAINFALL AND REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE
SHOWERS AND STORMS.

WAMSLEY
Special weather statement, Jun 3, 6:35 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
635 PM EDT TUE JUN 3 2008

VAZ048-049-061>064-069-071-072-032330-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-KING WILLIAM VA-LOUISA VA-POWHATAN VA-
635 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHWESTERN SECTIONS OF
WARNING AREA...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER GOOCHLAND AND HENRICO COUNTIES...MOVING
EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LOCUST
CREEK...AND...MABELTON AT 650 PM EDT...BEAVERDAM...AND...COATESVILLE
AT 705 PM EDT...HEWLETT AT 710 PM EDT...CHILESBURG AT 715 PM
EDT...RUTHER GLEN AT 720 PM EDT...AND...LADYSMITH AT 725 PM EDT.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

BAJ
Special weather statement, Jun 3, 7:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
747 PM EDT TUE JUN 3 2008

VAZ062-063-069-071-040045-
GOOCHLAND VA-HANOVER VA-HENRICO VA-POWHATAN VA-
747 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORM MOVING EASTWARD OVER EASTERN GOOCHLAND...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF TUCKAHOE...MOVING EAST AT 32
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHORT PUMP AT 755 PM
EDT...TUCKAHOE AT 800 PM EDT...LAUREL AT 805 PM EDT...SOLOMONS STORE
AT 810 PM EDT...CHAMBERLAYNE AT 815 PM EDT...MECHANICSVILLE AT 820 PM
EDT.

WIND GUSTS TO 40 MPH...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE IN THE PATH OF THESE SHOWERS AND STORMS. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED. BRIEF HEAVY RAINFALL AND
REDUCED VISIBILITIES ARE ALSO EXPECTED WITH THESE SHOWERS AND STORMS.

WAMSLEY
Special weather statement, Jun 3, 7:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
752 PM EDT TUE JUN 3 2008

VAZ072>074-085-040045-
ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA-
752 PM EDT TUE JUN 3 2008

...STRONG THUNDERSTORM MOVING NORTHEASTWARD INTO KING WILLIAM
COUNTY...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KING WILLIAM...MOVING EAST AT 32 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR STEVENSVILLE...AND...BRUINGTON AT
800 PM EDT...CROUCH...AND...STEVENSVILLE AT 805 PM EDT...INO...AND...
UPRIGHT AT 815 PM EDT...LANEVIEW...AND...MONTAGUE AT 820 PM EDT...
NESTING AT 830 PM EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM.

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:51 PM EDTTornado WarningAKQChesterfield, Henrico24 min
Jun 3, 9:15 PM EDTTornado WarningAKQCharles City, Chesterfield, Prince George30 min
Jun 3, 9:37 PM EDTTornado WarningAKQCharles City, Prince George23 min
Jun 3, 9:47 PM EDTTornado WarningAKQSurry43 min
Jun 4, 2:53 AM EDTSevere Thunderstorm WarningAKQCaroline, Fluvanna, Goochland, Hanover, Louisa52 min
Jun 4, 3:09 AM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Richmond, Westmoreland36 min
Jun 4, 3:29 AM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, Henrico, King and Queen, King William and 6 more46 min
Jun 4, 3:35 AM EDTSpecial Marine WarningAKQ85 min
Jun 4, 4:40 AM EDTSpecial Marine WarningAKQ65 min
Jun 4, 5:41 AM EDTSpecial Marine WarningAKQ34 min
Jun 4, 5:59 AM EDTSpecial Marine WarningAKQ91 min
Jun 4, 3:41 PM EDTSpecial Marine WarningAKQ2 hr
Jun 4, 5:38 PM EDTSpecial Marine WarningAKQ67 min
Jun 4, 6:20 PM EDTSevere Thunderstorm WarningAKQCaroline55 min
Jun 4, 7:09 PM EDTSevere Thunderstorm WarningAKQWestmoreland51 min
Jun 4, 7:24 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa66 min
Jun 4, 7:48 PM EDTSevere Thunderstorm WarningAKQCaroline72 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.